Introduction: Cycloserine and Kanamycin are approved for treatment of multidrug-resistant
tuberculosis with good tolerability in Tuberculosis patients and have various labeled adverse reactions
but the neuropsychiatric adverse drug reactions with cycloserine are rarely explained.
Case Report: We present a case report on Cycloserine induced Suicidal tendencies and Kanamycin
induced decrease in hearing sensation in Indian MDR-TB patient. A 55-year-old male patient who was
diagnosed with MDR-TB was prescribed with category IV anti-tubercular therapy. Within one month
of initiation of therapy, he developed repeated suicidal thoughts, joint pain, restlessness, depression,
constipation, insomnia, tinnitus and a decrease in hearing sensation.
Results and Discussion: Cycloserine and kanamycin were closely associated with suicidal tendency
and tinnitus followed by a decrease in hearing sensations respectively. On causality assessment using
WHO-UMC Causality assessment scale, Adverse Drug Reaction with Cycloserine was found to be
certain and for kanamycin, ADR was found to be possible.
Conclusion: Early management of such fatal ADR can improve the compliance, thus preventing the
relapse of infection as well as improving therapeutic outcome in Tuberculosis patients.